Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2016, 4:02 PM CDT for Cass County, Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 12, 2016, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 18 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:02 PM CDT | TSTM WND DMG | 1 E Harrisonville, MO | LARGE TREE REPORTED DOWN 1 MILE EAST OF HARRISONVILLE. |
| Jun 12, 4:05 PM CDT | TSTM WND GST 50 | 4 Ese Harrisonville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WUUS53 KEAX 122102
SVREAX
MOC037-122130-
/O.NEW.KEAX.SV.W.0126.160612T2102Z-160612T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
402 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HARRISONVILLE...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...PECULIAR AND EAST LYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3859 9420 3856 9437 3875 9447 3878 9423
TIME...MOT...LOC 2101Z 164DEG 27KT 3863 9431
HAIL...1.00IN
WIND...60MPH
$$
WELSH2 follow-up statements
519
WWUS53 KEAX 122110
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT SUN JUN 12 2016
MOC037-122130-
/O.CON.KEAX.SV.W.0126.000000T0000Z-160612T2130Z/
CASS MO-
410 PM CDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL CASS COUNTY...
AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARRISONVILLE...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...PECULIAR AND EAST LYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3863 9421 3862 9440 3875 9447 3878 9423
TIME...MOT...LOC 2110Z 164DEG 27KT 3870 9433
HAIL...1.00IN
WIND...60MPH
$$
WELSH952
WWUS53 KEAX 122125
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 PM CDT SUN JUN 12 2016
MOC037-122135-
/O.EXP.KEAX.SV.W.0126.000000T0000Z-160612T2130Z/
CASS MO-
425 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASS COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3863 9421 3862 9440 3875 9447 3878 9423
TIME...MOT...LOC 2122Z 164DEG 27KT 3870 9433
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:03 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 12, 3:03 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 303 PM CDT SUN JUN 12 2016 .Discussion... Issued at 303 PM CDT SUN JUN 12 2016 Storms are again a concern this afternoon and evening in a moist, unstable environment. Primarily watching two areas: far northeast MO where an outflow boundary has been making slow progress southwest and is characterized by notable surface convergence; and central MO where storms have been ongoing for several hours and continue to lift north along the edge of their own cold pool. MUCAPE in the 3000- 4000 J/kg range and DCAPE in excess of 1200 J/kg supports the potential for strong downburst winds with any storm that develops a decent core aloft; while warm temperatures throughout the column and the brevity of these storms without any organizing shear or flow aloft should keep the hail potential low. Very isolated storms are also possible but a little less likely throughout the rest of the CWA, with no appreciable surface-based convective inhibition. Latest aircraft soundings out of MCI again show a little bit of a weakness in lapse rates above 700 hPa, keeping most of the instability based in the low levels and hopefully keeping storms from exploding vertically and resulting in a more widespread damaging wind threat this afternoon. Once low-level lapse rates decrease diurnally, the potential for storms will decrease markedly for the remainder of the evening and the overnight hours. Similar setup again tomorrow but with perhaps a weak shortwave trough helping to break down the axis of the upper trough over the eastern Plains during the afternoon hours. This should lead to a higher potential for more widespread showers and thunderstorms, but could also decrease instability by filling in cloud cover earlier in the day, and prevent as much of a wind threat with any storms that do develop tomorrow afternoon. A few storms may linger into the early evening hours as the shortwave trough passes through, then storm chances should temporarily diminish for the overnight. Tuesday remains the best potential for storms and possibly severe weather as a stronger trough digs across the central Plains and into the Great Lakes region. Three rounds of storms are possible, but may all influence each other and muddy the subsequent rounds' severe weather potential. The first will come early Tuesday morning if an MCS develops west of the region Monday night and propagates eastward into the forecast area. MUCAPE should be high enough to support the continuation of any storms that do attempt to push into the region; however, the upper flow will still support a north northeastward storm propagation which could take storms north of the CWA, and cold pool propagation that could steer storms more to the east could also outrun the storms and allow them to weaken. Round 2 would involve warm sector initiation on Tuesday afternoon, but will depend on how much, if any, morning convection lingers and decreases surface-based instability. The third, and most likely round, will be associated with the shortwave trough and its associated surface cold front later Tuesday evening. This round is the most likely and should not be as impacted by earlier rounds of storms, and could also be strong to severe with at least elevated instability and increasing shear due to the shortwave trough. Strong winds will be the primary concern, but hail could also be an issue in any robust updrafts. The surface boundary may wash out over the CWA and forcing for storms could decrease as that happens later Tuesday evening or Tuesday night, but will depend on how robust storms are when the initially develop in eastern KS. Models are a bit more reasonable with the pattern beyond Tuesday, taking the upper trough out into the eastern U.S. before attempting to cut-off and retrograde, allowing the central U.S. to return to a more ridged pattern by late next week. As a result, continued warmth and another period of dry conditions are expected beyond Wednesday. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 116 PM CDT SUN JUN 12 2016 Primarily VFR conditions are anticipated through the majority of the TAF period; however, very isolated thunderstorms are possible this afternoon through early this evening, and could impact the areas around any of the TAF sites through 01z. Otherwise, cloud bases will remain above 5 kft, and winds will gradually turn from southwest this afternoon and evening to southeast overnight. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, Jun 12, 4:57 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 457 AM CDT SUN JUN 12 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 457 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL WARM INTO THE 90 TO 95 DEGREE RANGE AGAIN TODAY. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO NEAR 100 DEGREES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL RETURN TO THE AREA MONDAY NIGHT...WITH THE POTENTIAL FOR SEVERE STORMS ON TUESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 12, 3:19 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT SUN JUN 12 2016 MOZ054-122045- HENRY MO- 319 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY COUNTY UNTIL 345 PM CDT... AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTROSE...OR 11 MILES WEST OF CLINTON...MOVING NORTH AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTROSE AND LA DUE. LAT...LON 3821 9406 3841 9406 3840 9387 3821 9388 TIME...MOT...LOC 2018Z 161DEG 13KT 3832 9398 WELSH
Special weather statement, Jun 12, 3:53 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT SUN JUN 12 2016 MOZ043-122130- CASS MO- 353 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 430 PM CDT... AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISONVILLE...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISONVILLE...GARDEN CITY...FREEMAN...EAST LYNNE...LAKE ANNETTE AND GUNN CITY. LAT...LON 3854 9418 3852 9451 3865 9455 3869 9416 TIME...MOT...LOC 2053Z 164DEG 25KT 3859 9437 WELSH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:19 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | EAX | Cass | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.